Alert archive / Texas / Red Flag Warnings in 2019
Red Flag Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Jan 19, 2019, 1:57 PM CST for 8 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2019, 1:57 PM CST (19:57 UTC)
- Expired
- Jan 19, 2019, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
244 WWUS84 KBRO 191957 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 157 PM CST Sat Jan 19 2019 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING... .Dry air continues to surge into the area this afternoon in the wake of the cold front. Breezy to windy northwest to north winds will persist across portions of deep south Texas through early this evening. The combination of strong winds, low relative humidity values, and cured fuels will result in critical fire weather conditions this afternoon. Winds will gradually diminish through this late this evening as high pressure builds into the region. TXZ248>257-351-353-200000- /O.NEW.KBRO.FW.W.0001.190119T1957Z-190120T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 157 PM CST Sat Jan 19 2019 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, 256, 257, 351, AND 353... The National Weather Service in Brownsville has issued a Red Flag Warning, which is in effect until 6 PM CST this evening. * AFFECTED AREA...Fire weather zones 248, 249, 250, 251, 252, 253, 254, 255, 256, 257, 351, and 353. * WIND...20 FOOT NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES AROUND 25 PERCENT INLAND AND 30 TO 40 PERCENT NEAR THE COAST. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Jan 19, 11:38 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jan 19, 11:38 AM CST, 2 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1138 AM CST Sat Jan 19 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Mostly clear skies and breezy northwest winds prevail
across deep south Texas late this morning. The main impact for
this TAF cycle will be the gusty northwest to north winds this
afternoon as some gusts may reach 30 knots at times. Winds
gradually diminish to around 10 knots by late evening as surface
high pressure builds into the region. VFR conditions will persist
for the next 24 hours.
&&
.PREV DISCUSSION... /issued 618 AM CST Sat Jan 19 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Brief low ceilings now, just under 1000 ft, as a cold
front rushes through the lower Valley. However, quick clearing
will occur within a couple of hours. Then VFR but windy. Northwest
winds will be 20 to 30 mph and gusty today, with a few gusts to
35 mph possible, most of the day. Winds will decrease this
evening, however, becoming light overnight.
PREV DISCUSSION... /issued 443 AM CST Sat Jan 19 2019/
SHORT TERM (Today through Sunday): A cold front is traversing
the ranchlands and brush country of deep South Texas and the RGV,
and should clear the coast in the next few hours. There is limited
moisture ahead of the front and only isolated showers have been
noted so far, but a rumble of thunder can't be ruled out along the
leading edge of the boundary. Overnight temps have not decreased a
whole lot and may be close to high temperatures for the day,
depending on how much colder air gets into the area during the day.
Not expecting temperatures to increase dramatically for current
morning values. Skies will clear quickly from west to east today as
dry air filters into the area. As mentioned, high temperatures
should be the upper 60s to near 70 this afternoon before the
stronger CAA arrives. Strong northwest winds will develop behind the
front, but should be just shy of wind advisory criteria.
Moderate north winds will persist this evening and into the
overnight hours as surface high pressure builds into Texas. Low
temperatures tonight will fall into the lower to mid 40s. Sunday
will be Chamber of Commerce weather with sunshine, light winds and
slightly cooler than average temperatures in the lower to middle 60s.
LONG TERM (Sunday Night through Friday): Surface high pressure
will be in control of the weather across Deep South Texas late
Sunday and early Monday. This high should continue to build
eastward and northward very quickly allowing for winds to
transition to east and southeast in short order. With the return
flow, overnight lows Sunday/AM Monday will be slightly warmer.
This will be the rule (a warming trends) early next week as
southerly flow increases ahead of our next strong cold frontal
boundary due into the region early Wednesday morning. Before the
front moves through, winds will increase (may approach wind
advisory thresholds) on Tuesday and again on Wednesday. At this
point, looking at RH values, not expecting a widespread fire
weather threat midweek, however, with RH values in the 30 percent
range, cured fuels, and winds up to 30mph or higher...certainly
can't rule out some marginal/limited fire weather concerns after
the frontal passage on Wednesday.
The main change in this package is the globals have finally
agreed on a frontal passage Wednesday morning. Similar to the
previous front, much of the rainfall will fall across the I69C
corridor and points east, though we can't rule out a shower or two
for Zapata and Starr Counties. With some elevated instability
around, can't rule out a clap of thunder or two as well.
By Thursday, a 1024mb high will sit over the TX Coastal Bend
region. This will help once again keep the area cool with
overnight lows dropping into the 40s for most and 30s for some.
This high pressure will quickly slide eastward. Another shot of
cooler air is forced southward down the MS River Valley toward the
end of the period. High pressure looks to settle across the bayous
of Louisiana early next weekend. Our temperatures during this time
will be moderated from an onshore flow. Precipitation outlook
beyond Wednesday isn't very promising if you're looking for
rainfall.
MARINE (Today through Sunday): Conditions will be less than favorable
most of the forecast. A cold front is nearing the coast. Strong
northwest winds will arrive mid to late morning over the marine
areas, and a gale warning (for expected gusts) will take effect at
14Z, along with a small craft advisory for the Laguna Madre.
Strong winds and high seas will continue into tonight, with some
improvement on Sunday as high pressure settles across the area.
Conditions will gradually improve late in the weekend.
(Sunday Night through Friday): The long term begins with a brief
break in winds and seas before conditions gradually decline early
next week. Southerly flow will increase on Monday and especially
Tuesday out ahead of our next frontal boundary. Southerly flow
will likely lead to SCA thresholds being met during this time
frame. Beyond that, as the front pushes through, winds will
transition northerly and increase. Wind gusts up to Gale force is
currently expected Wednesday afternoon even across the Laguna.
High pressure will build southward by Thursday allowing for
conditions to improve by mid to late morning. Rather benign
marine conditions are expected to take shape through the rest of
the workweek before a subtle increase occurs again by the end of
the period.
FIRE WEATHER...In the wake of a morning cold front, elevated fire
weather conditions will develop across deep South Texas and the Rio
Grande Valley. While red flag warning conditions are not expected,
there will be an elevated threat of erratic fire behavior beginning
around 10 AM and continuing through about 6 PM. There will also be
greater potential for rapid wildfire growth and spread.
Fine fuels such as grasses are considered cured. Relative humidity
values will decrease to between 25 and 30 percent for inland
counties for a few hours this afternoon. Northwest winds at 20 feet
will range from 20 to 25 mph in the wake of the front.
Conditions will be monitored for the possibility of critical fire
weather conditions if humidity values fall a bit more. the elevated
fire danger conditions will decrease after sunset as temperatures
decrease, relative humidity values rise, and winds diminish.
Relative humidity values will remain lower on Sunday, at around 25
percent for most inland areas during the afternoon hours. However,
winds will be lighter. Nonetheless, cured fuels and lower relative
humidity values will mean the continuation of some fire danger
threat, with increased potential for wildfire growth and spread.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds until midnight CST tonight for
GMZ130-132-135.
Gale Warning until midnight CST tonight for GMZ170-175.
Small Craft Advisory from 6 PM this evening to midnight CST
tonight for GMZ150-155.
Gale Warning until 6 PM CST this evening for GMZ150-155.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
63Hazardous weather outlook, Jan 19, 5:43 AM CST, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 543 AM CST Sat Jan 19 2019 TXZ248>257-351-353-201145- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 543 AM CST Sat Jan 19 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a high risk of rip currents at area beaches today. There is an increased fire danger threat today. Wildfire behavior will be erratic, and growth and spread will be enhanced. .DAYS TWO THROUGH SEVEN...Sunday through Friday There will be an elevated rip current risk on Sunday, and again Monday night through Thursday. Coastal county winds will become strong from the south Tuesday ahead of a cold front, but will then switch to strong north on Wednesday after the front. Wind advisory criteria may be met in either or both of these situations. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-201145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 543 AM CST Sat Jan 19 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Gale conditions will develop on the Gulf waters today with strong northwest winds and gusts to gale force, along with high seas. Small craft advisory conditions will develop on the Laguna Madre. Adverse marine conditions will continue into tonight .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds and seas will start out hazardous on Sunday. Strong north winds in the morning will settle down during the day, with high seas continuing until later, into the afternoon or early evening before lowering to below small craft advisory criteria. Strong south winds and increasing seas will develop Monday night into Tuesday ahead of another cold front. The front will arrive late Tuesday night into Wednesday morning, when strong northwest to north winds and elevated seas will arrive and persist through Wednesday night. Higher seas may linger into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 54/55
In the hours before
Special weather statement, Jan 19, 9:37 AM CST, 4 hours 20 minutes before
Special Weather Statement National Weather Service Brownsville TX 937 AM CST Sat Jan 19 2019 TXZ248>257-351-353-191845- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 937 AM CST Sat Jan 19 2019 ...Windy conditions expected across much of deep south Texas through this afternoon... A strong cold front has moved through deep south Texas this morning. In the wake of this front, strong northwest to north winds will develop across much of the area. Sustained winds will range from 25 to 30 mph with occasional gusts to 35 to 40 mph, especially across the coastal counties and the lower Rio Grande Valley. Conditions should improve by early this evening, with winds diminishing to 15 to 20 mph through this evening. Strong winds may topple trash cans and patio furniture. Caution is also advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges and overpasses. Stay tuned to NOAA Weather Radio or your local media for further updates. 63
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 9:44 PM CST | Small Craft Advisory | BRO | 6 hr | |
| Jan 19, 4:23 AM CST | Small Craft Advisory | BRO | 32 hr |
Nearby
Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.